| Catalog Number |
1-108 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
The physician using an omni device, reported that the catheter snapped in the eye under no pressure while performing the procedure.The severed part of the microcatheter was retrieved using a microforceps.
Additional Manufacturer Narrative
The returned device was carefully evaluated and was determined that there is no evidence that the device design or manufacturing process was the cause of the incident.A review of device lot history record concluded that there were no production non-conformances or any other anomalies that would have contributed to this event.Additionally, a review and analysis of most suspected components (i.E., cannula and catheter) was performed and did not find non-conformances or abnormalities (e.G., suspicious patterns) that may have contributed to the reported incident.A video of the actual procedure was not available for ssi's review and therefore a definitive root cause cannot be determined; however, the probable root cause for this incident is likely due to a surgical technique or use error based on: 1) review of this physician's user history and 2) review of past similar complaints reported by other physicians where videos of the procedure were provided to ssi determined the incident occurred due to a surgical technique or use error.